Hives and fat lips, with fatigue
Mar 17, 2008
I am female 49, hiv+ since 96, currently taking trizvir,reyataz and retoniver, recently I have been breaking out in Hives, or swollen, lips, and a soar throat, I have been taking Benadryal. I have been on these meds since 2002 and have never had a reaction before. Any ideas?
Response from Dr. Frascino
It would be extremely unlikely that your hives and fat lips (urticaria and angioedema are the medical terms) are related to medications you've been taking regularly for the past six years. Urticaria and angioedema are common medical conditions and can be related to certain allergic reactions and/or underlying medical conditions. I would suggest you consult a board certified allergist for an evaluation. Also, in terms of your current medication regimen, I would suggest you consider switching Truvada for Trizivir to avoid the possible toxicities and long-term side effects associated with the AZT and abacavir components in Trizivir. Talk to your HIV specialist about this possibility.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.